The Combinatorics of Hyperbolized Manifolds

  • Allan L. Edmonds
  • Steven Klee


A topological version of a longstanding conjecture of H. Hopf, originally proposed by W. Thurston, states that the sign of the Euler characteristic of a closed aspherical manifold of dimension $d=2m$ depends only on the parity of $m$. Gromov defined several hyperbolization functors which produce an aspherical manifold from a given simplicial or cubical manifold. We investigate the combinatorics of several of these hyperbolizations and verify the Euler Characteristic Sign Conjecture for each of them. In addition, we explore further combinatorial properties of these hyperbolizations as they relate to several well-studied generating functions.
How to Cite
Edmonds, A. L., & Klee, S. (2015). The Combinatorics of Hyperbolized Manifolds. MATHEMATICA SCANDINAVICA, 117(1), 31-63.